Alert archive / Georgia / Winter Storm Watches in 2007
Winter Storm Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Jan 31, 2007, 4:38 AM EST for 33 counties in Georgia. It took effect at Feb 1, 2007, 3:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2007, 4:38 AM EST (09:38 UTC)
- In effect from
- Feb 1, 2007, 3:00 AM EST
- Expired
- Jan 31, 2007, 2:58 PM EST
- In force
- Issued by
- NWS Atlanta, GA
All 33 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Oconee County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 310938 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 AM EST WED JAN 31 2007 ...ICY CONDITIONS EXPECTED LATE TONIGHT INTO THURSDAY... .A COLD AIRMASS WILL BE IN PLACE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT AS MOISTURE ASSOCIATED WITH A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF OF MEXICO SPREADS NORTHEAST. A MIXTURE OF RAIN...SLEET..FREEZING RAIN AND SNOW IS EXPECTED ACROSS THE AREA LATE TONIGHT INTO THURSDAY. GAZ001>009-011>016-019>025-027-030>037-045-047-311745- /O.NEW.KFFC.WS.A.0001.070201T0800Z-070201T2000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-DEKALB-WALTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR 438 AM EST WED JAN 31 2007 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. A MIXTURE OF RAIN...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS MUCH OF NORTH GEORGIA LATE TONIGHT INTO THURSDAY. SOME SNOW WILL BE POSSIBLE MAINLY IN THE MOUNTAINS. SOME AREAS ACROSS THE NORTH COULD SEE SIGNIFICANT SNOW AND ICE ACCUMULATIONS BEFORE THE MIX CHANGES OVER TO ALL RAIN LATE THURSDAY AFTERNOON. ICE ACCUMULATIONS UP TO A QUARTER INCH IS POSSIBLE...ESPECIALLY ON ELEVATED SURFACES INCLUDING TREES AND POWER LINES. SNOW ACCUMULATIONS UP TO 3 INCHES WILL BE POSSIBLE IN THE MOUNTAINS...MAINLY IN THE HIGHER ELEVATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL AND CAUSE DAMAGE TO TREES AND POWER LINES. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS42 KFFC 311958 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EST WED JAN 31 2007 ...ICY CONDITIONS EXPECTED LATE TONIGHT INTO THURSDAY... .A COLD AIRMASS WILL BE IN PLACE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT AS MOISTURE ASSOCIATED WITH A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF OF MEXICO SPREADS NORTHEAST. A MIXTURE OF RAIN...SLEET..FREEZING RAIN AND SNOW IS EXPECTED ACROSS THE AREA LATE TONIGHT INTO THURSDAY. GAZ001>009-011>016-019>025-027-030>037-045-047-011000- /O.UPG.KFFC.WS.A.0001.070201T0800Z-070201T2000Z/ /O.NEW.KFFC.WS.W.0001.070201T0800Z-070201T2000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-DEKALB-WALTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR 258 PM EST WED JAN 31 2007 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF RAIN...SLEET...AND FREEZING RAIN ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA LATE TONIGHT INTO THURSDAY. SOME SNOW WILL BE POSSIBLE MAINLY IN THE MOUNTAINS. SOME AREAS ACROSS THE NORTH COULD SEE SIGNIFICANT SNOW AND ICE ACCUMULATIONS BEFORE THE CHANGING OVER TO ALL RAIN LATE THURSDAY AFTERNOON. ICE ACCUMULATIONS OF A QUARTER INCH OR MORE ARE EXPECTED...ESPECIALLY ON ELEVATED SURFACES INCLUDING TREES AND POWER LINES. SNOW ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE IN THE MOUNTAINS...MAINLY IN THE HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING AND WILL CAUSE HAZARDOUS DRIVING CONDITIONS. TRAVEL SHOULD BE AVOIDED. $$ GAZ038-039-041>044-046-048>062-066>068-070>076-011000- /O.NEW.KFFC.WW.Y.0002.070201T0800Z-070201T2000Z/ OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK- JEFFERSON- INCLUDING THE CITIES OF...CARROLLTON...DOUGLASVILLE... EAST POINT...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE 258 PM EST WED JAN 31 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM EST THURSDAY. A MIXTURE OF RAIN...SLEET...AND FREEZING RAIN WILL BE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA LATE TONIGHT INTO THURSDAY. ICE ACCUMULATIONS OF LESS THAN A QUARTER INCH IS EXPECTED...ESPECIALLY ON ELEVATED SURFACES INCLUDING TREES AND POWER LINES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 31, 4:35 AM EST, 3 minutes earlier.
Area forecast discussion, Jan 31, 4:35 AM EST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 AM EST WED JAN 31 2007 .SHORT TERM...(TODAY THROUGH FRIDAY) LATEST RUN OF MODELS A BIT CLOSER ON TIMING OF WINTRY PRECIPITATION EVENT AFFECTING THE COUNTY WARNING AREA. NEW RUNS CONVERGING ON PRECIP BEGINNING TO MOVE INTO EXTREME NORTHWEST GEORGIA AROUND MIDNIGHT...THEN RAPIDLY SPREADING ACROSS MUCH OF THE REST OF THE AREA BY 7 AM THURSDAY. QUESTION NOW BECOMES WHERE TO DRAW THE LINE FOR WINTER STORM WATCH? BASED ON LATEST MODELS...SURFACE FREEZING LINE AS FAR SOUTH AS A LAGRANGE TO WARRENTON LINE TONIGHT AND COULD SEE MIXED PRECIP AS FAR SOUTH AS THIS AREA...BEFORE A CHANGE OVER TO RAIN BY MID-MORNING THURSDAY. SOUTH OF THE LINE SURFACE TEMPS STAY ABOVE FREEZING...BUT COULD SEE A LITTLE SLEET MIXED IN AT THE ONSET. FOR NOW...WILL ISSUE WINTER STORM WATCH FOR AREAS GENERALLY ALONG AND NORTH OF A CEDARTOWN TO LAWRENCEVILLE TO ATHENS LINE WHERE INDICATIONS ARE IT WILL BE COLD ENOUGH - LONG ENOUGH TO SEE SOME ACCUMULATIONS OF ICE AND/OR SNOW. WILL RUN WATCH FROM 3 AM TONIGHT TO 3 PM THURSDAY. FOR THE REST OF NORTH GEORGIA...ADVISORY MAY BE NEEDED BUT WILL LET DAY SHIFT HAVE ANOTHER LOOK. WIDESPREAD RAIN LOOKS TO CONTINUE THROUGH THURSDAY EVENING...BEFORE BEGINNING TO TAPER OFF FROM THE NORTHWEST AFTER MIDNIGHT AS SURFACE LOW MOVES OFF THE CAROLINA COAST. LOW PROGGED OFF THE MID ATLANTIC COAST WITH COLD FRONT PUSHING THROUGH SOUTHEAST GEORGIA BY EARLY FRIDAY. HOWEVER...MODELS MAINTAIN SOME WRAP AROUND MOISTURE ACROSS MUCH OF THE COUNTY WARNING AREA DURING THE DAY FRIDAY AND MAY SEE A FEW LINGERING SHOWERS MAINLY ACROSS THE NORTH. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) MODELS MAINTAIN WEST-SOUTHWEST UPPER FLOW ACROSS THE COUNTY WARNING AREA THROUGH MUCH OF THE PERIOD. FEW MINOR IMPULSES MOVE THROUGH...GENERATING VARIOUS OF CLOUDS...BUT ANTICIPATE NO PRECIP AT THIS TIME. BELOW NORMAL TEMPS LOOK TO CONTINUE FOR MUCH OF THE PERIOD. .FIRE WEATHER... LOOKING LIKE A GOOD BET THAT RELATIVE HUMIDITIES WILL DROP BELOW RED FLAG CRITERIA THIS AFTERNOON. WITH FUELS DRY...RED FLAG WARNING WILL BE CONTINUE. && .AVIATION... LITTLE OR NO CLOUDS TO START WITH INCREASING HIGH CLOUDS DURING DAY. NO VSBY RESTRICTIONS. SURFACE WINDS NNW AROUND 10 KTS BECOMING ESE LESS THAN 10 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 30 35 34 51 / 0 60 90 90 10 ATLANTA 42 34 39 35 54 / 5 70 80 80 10 BLAIRSVILLE 45 26 37 33 46 / 0 70 90 80 20 CARTERSVILLE 39 28 37 34 48 / 0 90 90 80 10 COLUMBUS 47 39 55 42 58 / 0 70 80 90 10 GAINESVILLE 44 30 34 34 47 / 0 70 90 90 10 MACON 50 34 51 41 62 / 0 50 80 90 10 ROME 48 28 39 34 50 / 0 100 90 80 20 PEACHTREE CITY 42 29 42 35 54 / 5 70 80 80 10 VIDALIA 53 38 58 50 61 / 0 50 80 90 10 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR MUCH OF NORTH AND CENTRAL GEORGIA. WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...OCONEE... PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WALTON... WHITE...WHITFIELD. && 49
Hazardous weather outlook, Jan 30, 6:30 PM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EST TUE JAN 30 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 PM EST TUE JAN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .SYNOPSIS... A STRONG HIGH PRESSURE SYSTEM CENTERED OVER KANSAS CITY EARLY TUESDAY EVENING WILL MOVE RAPIDLY TO THE EAST. COLD DRY AIR WILL CONTINUE TO PUSH INTO GEORGIA ON NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RELATIVE HUMIDITIES OF 25 PERCENT OR LESS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON. A MIX OF FREEZING RAIN...SLEET AND SNOW CAN BE EXPECTED OVER NORTH AND PARTS OF CENTRAL GEORGIA LATE WEDNESDAY NIGHT INTO THURSDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:58 PM EST | Winter Storm Warning | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 27 more | 24 hr |
| Jan 31, 2:58 PM EST | Winter Weather Advisory | FFC | Baldwin, Butts, Carroll, Clayton, Coweta, Douglas and 26 more | 20 hr |
Nearby
Winter Storm Watches in Georgia, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.